…when you get your diabetes running nicely and then something interferes with it.
Last week I needed to take some new drugs for something or other. I asked the very sensible question of whether experience showed they had any impact on glucose levels. Dr helpfully said maybe, maybe not. Marvellous.
So I resorted to the ever helpful Dr Interweb, a mine of useful info if approached with a healthy dose of scepticism. The overall conclusion from a 20 minute appointment with Dr Interweb (a 20 min Dr’s appointment, can you imagine that!?) was that said drugs may well increase my blood sugar levels. But then again, they may also decrease them. And in some cases they may have no impact whatsoever. Even more marvellous.
So, aware of these possible eventualities and the fact that I was none the wiser as to which was most likely I jumped in and started on the drugs. A week later the main impact seems to be that if I pump in enough buckets of insulin I can keep levels steady in the low teens, but getting below that seems to be virtually impossible (even when I get really brave and put in double what I think I need, I can only get to about 9).
I admit to being baffled as to how I can run relatively steady, just at a level higher than I’d like to, but as it’s only for a week or so I’ll just be grateful that I have that problem rather than massive highs and crashing lows.
Wish me luck though, tomorrow’s challenge is to finish taking the drugs and abseil safely down from this drug induced high back to a more desirable altitude without plummeting head first into the valley of the hypos.